Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi!

Yesterday I got prescribed a form of antibiotic called Lymecycline to help eliminate my minor-medium acne problem. I've been struggling with acne from around the age of 13-14 (I'm now 18) and so I thought that with university coming up, I should probably try and sort my acne out (as waiting for it to die out on its own hasn't done any good). 4 years ago -around the time my acne bombed my face and body- I was put on a liquid antibiotic that tasted a bit like paracetamol (I have no idea what it was but it tasted awful). Unfortunately it didn't have any effect, but by the time the course of antibiotics had ended I had gotten used to living with it and no kids at school were pointing it out to me anymore. I decided to not take it any further with the Doctor (slightly regret this). 

Prescription Details:

  • Lymecycline (408mg)
  • Taken once daily
  • Course of 2 months (56 tablets)
  • GP recommends that if there is some improvement over the two months, a further course of 3 months should be taken. 
Physical/Personal Details: 
  • Male
  • 18
  • Fringe (hair oils may cause a few minor pimples on forehead, but that's fine)
  • Skincare: Gentle exfoliant, charcoal cleanser (x2) daily
  • While at home, I apply Sudocrem on visible spots as it helps soothe and get rid of bacteria around the area
  • Acne is on face/back/chest (chest<face<back in terms of acne seriousness) 
Due to me wanting to keep my identity a secret, I'm going to refrain from posting pictures of myself. However, if my acne is eliminated I may consider posting a final result picture.

Day 1 (23/10/15)
  • 18:30PM First tablet taken. I was pretty unsure whether or not to wait to take it in the morning of the next day, however with my sleeping pattern and schedule, it's likely that I'll miss the mornings. I will aim to take it in the evenings before dinner. 
  • No side effects.
Day 2
  • 04:10AM Although I have only had the tablet in my system for around 10 hours, there have been some differences with my skin. First of all, when I washed my skin it was a lot more sensitive than usual. It burned a little as if it were dry. Secondly, I had a lot of poppable whiteheads on the surface of my skin (these were previously small, sore and pimples). Finally, no new and sore spots on my face, which is always a good thing!
  • 13:20PM Second tablet taken. Decided to take them when I wake up as long as there's a 12+ hour period between taking tablets. No new spots. Forehead bumps seem to be disappearing. Back isn't sore, so I'm assuming no new spots there either (it's pretty hard to tell with so many). 
  • First side effect: Skin is sensitive (No visual redness, inflammation etc, just slightly sensitive when washing and moving face). This antibiotic can make your skin sensitive, especially to sunlight. 
Day 3
  • 03:00AM A few white heads have surfaced on my back, will hopefully wash away when I take a bath when I wake up. Small spot (which popped when I noticed it) on neck, seems to be fading. Face has no new spots, old spots are beginning to fade. 
  • 12:00PM Third tablet taken. Acne is stable. 
NOTICE: Not much change 8 days in. Stopped recording day-by-day as there is little to no change. Will update when appropriate. :) Edited by Natsu

Share this post


Link to post
Share on other sites

Why didn't your derm also prescribe a topical?  I'm always curious as antibiotics cannot be used long term.  Did he say how long you were meant to be on it?

Share this post


Link to post
Share on other sites

Why didn't your derm also prescribe a topical?  I'm always curious as antibiotics cannot be used long term.  Did he say how long you were meant to be on it?

I'm not really sure. I don't think he knew much about skin problems as he had to ask another doctor for advice on what to prescribe and for how long etc. I've been given enough tablets for a 2 month course and he said to come back to discuss progress etc. If there hasn't been much change, he said he'll look into giving me something else. If it is working, he said he'll prescribe it to me for another 3 months. (Course in total will be 5 months antibiotics). My acne itself isn't difficult to deal with in terms of healing and such as I take good care of my skin. Maybe that was why? Not sure. 

Surprisingly,  I'm seeing results within 24 hours of taking the antibiotics. He said there probably wouldn't be much change in the first 2 weeks or so, but I'm seeing differences. I'm guessing the lymecycline is perfect for the type of acne/bacteria strain I have ...Or I'm experiencing the placebo effect lol. 

Edited by Natsu

Share this post


Link to post
Share on other sites

Ok I finished my course of antibiotics a few weeks ago and I found that during the last 2 weeks my skin was clear. I had no break outs. However, once I came off them I got my acne back on my face in new/different places. I currently have 2 large spots; one on my nose and one on my smile line area. I NEVER have had them here and all I can think that caused it is the antibiotics.

 

I'm contemplating on asking for accutane next time I visit the doctors. I have exhausted my options. For the time being, I'm using 2 new moisturisers recommended by a makeup artist friend of mine. This includes retinol. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×